Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Apr 21, 2011, 1:39 PM MDT for Franklin County, Oneida County, Idaho. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2011, 1:39 PM MDT (19:39 UTC)
- Expired
- Apr 21, 2011, 2:14 PM MDT
- In force
- 35 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Franklin County, ID, Oneida County, ID
The radar
The Salt Lake City radar (KMTX), 99 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 1:57 PM MDT | HAIL 0.25 | Preston, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
041
WUUS55 KPIH 211939
SVRPIH
IDC041-071-212030-
/O.NEW.KPIH.SV.W.0008.110421T1939Z-110421T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO
139 PM MDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF PRESTON...
SOUTHEASTERN ONEIDA COUNTY IN SOUTHEAST IDAHO...
* UNTIL 230 PM MDT
* AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF PRESTON TO
15 MILES SOUTHWEST OF FRANKLIN...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
PRESTON AND FRANKLIN...
LAT...LON 4200 11212 4212 11216 4232 11180 4201 11177
4199 11178
TIME...MOT...LOC 1939Z 220DEG 49KT 4213 11203 4192 11195
$$
HEDGES1 follow-up statement
233
WWUS55 KPIH 212014
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
214 PM MDT THU APR 21 2011
IDC041-071-212024-
/O.CAN.KPIH.SV.W.0008.000000T0000Z-110421T2030Z/
ONEIDA ID-FRANKLIN ID-
214 PM MDT THU APR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRANKLIN AND EXTREME
SOUTHEASTERN ONEIDA COUNTIES IS CANCELLED...
LAT...LON 4200 11212 4212 11216 4232 11180 4201 11177
4199 11178
TIME...MOT...LOC 2014Z 220DEG 49KT 4249 11162 4228 11154
$$
HEDGESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 1:27 PM MDT, 12 minutes earlier.
Area forecast discussion, Apr 21, 1:27 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 127 PM MDT THU APR 21 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY. MULTIPLE BANDS OF CONVECTION MOVING ACRS THE FCST AREA THIS AFTN. SOME OF THE CELLS ARE PRODUCING GUSTY WINDS AND SMALL HAIL. THE LAST BAND OF CONVECTION IS WITH THE COLD FRONT MOVING INTO THE CENTRAL PART OF THE FCST AREA. GUSTY WINDS CAN BE EXPECTED WITH ANY OF THE TSTMS THIS AFTN. AS THE COLD FRONT PASSES...SW WINDS WILL BECOME STRONG. HAVE ADDED THE EASTERN MAGIC VALLEY TO THE EXISTING WIND ADV. WINDS WILL BEGIN TO DIMINISH THIS EVE. THE FRONT WILL EFFECTIVELY BLOW OUT THE PRECIP FROM THE FCST AREA TONIGHT...WITH LINGERING SNOW SHOWERS IN THE EASTERN HIGHLANDS. AS A SMALL CLOSED UPPER LOW DROPS DOWN TO THE DIVIDE ON FRI...A FEW SHOWERS WILL BE POSSIBLE FRI AFTN OVER THE CEN MTNS AND EASTERN HIGHLANDS. THE SOUTHERN STREAM TROF IS NOW MOVING SOUTH OF THE CWA ON SAT AND SUN...SO HAVE REDUCED THE POPS FOR SUN. HEDGES .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. NOT MANY CHANGES MADE TO THE EXTENDED FORECAST TODAY. IT APPEARS THAT WE WILL SEE A SOMEWHAT PROGRESSIVE PATTERN WITH PERIODIC STORMS MOVING THROUGH KEEPING US COOL AND ON THE WET SIDE. THE ECMWF AND GFS ARE STILL SHOWING A FEW ISSUES WITH TIMING BUT THAT IS EXPECTED THAT FAR OUT. KEYES && .AVIATION...RAIN/SNOW SHOWERS ALONG TSTORMS CONTINUE TO WORK NORTHEAST ACROSS THE AREA THIS AFTERNOON. BY TONIGHT...WE WILL SEE MOST OF THE ACTIVITY MOVING INTO THE EASTERN MOUNTAINS. A MIX OF FLYING CONDITIONS CAN BE EXPECTED INTO THE EARLY EVENING AT ALL TAF SITES. BY TONIGHT...WEATHER CONDITIONS WILL CALM DOWN WITH SOME LOCALLY GUSTY SOUTHWEST WINDS WITH CLOUDS QUICKLY THINNING OUT. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING IDZ020-021. &&
Hazardous weather outlook, Apr 21, 4:32 AM MDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 432 AM MDT THU APR 21 2011 IDZ017>025-031-032-221045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 432 AM MDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT IS MOVING THROUGH EASTERN IDAHO TODAY. A WIND ADVISORY HAS BEEN ISSUED FOR THE SNAKE RIVER PLAIN FROM 2 PM TO 9 PM. VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WILL FALL TODAY WITH SNOW LEVELS BETWEEN 5 AND 6 THOUSAND FEET. 2 TO 4 INCHES MAY FALL ABOVE 6 THOUSAND FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL LIKELY BE SOME RAIN AND SNOW IN THE SUNDAY THROUGH MONDAY TIME PERIOD. OTHERWISE IT SHOULD BE DRY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Apr 21, 12:26 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1226 PM MDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL IDAHO FALLS 43.49N 112.04W
04/21/2011 M0.25 INCH BONNEVILLE ID BROADCAST MEDIA
BROADCAST METEOROLOGIST AT KIFI REPORTS PEA SIZE HAIL
&&
CHATTINGSLocal storm report, Apr 21, 12:33 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1233 PM MDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL 1 N POCATELLO 42.89N 112.47W
04/21/2011 M0.25 INCH BANNOCK ID TRAINED SPOTTER
OUTSIDE THE COSTCO IN POCATELLO
&&
CHATTINGSSpecial weather statement, Apr 21, 12:39 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
1239 PM MDT THU APR 21 2011
IDZ021>024-211930-
CARIBOU ID-ONEIDA ID-POWER ID-BANNOCK ID-FRANKLIN ID-
1239 PM MDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
BANNOCK COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
ONEIDA COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 130 PM MDT
AT 1235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
NEELEY TO 10 MILES WEST OF BUIST TO 7 MILES NORTHWEST OF
SNOWVILLE..AND MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BUIST AND CRYSTAL...
RIDGEDALE...
HAWKINS AND PLEASANTVIEW...
PORTNEUF...
INKOM... ARIMO... DOWNEY... MALAD CITY... MCCAMMON AND
VIRGINIA...
CHERRY CREEK...
SWANLAKE...
LAT...LON 4199 11284 4237 11269 4276 11284 4288 11207
4243 11185 4241 11190 4231 11190 4201 11204
TIME...MOT...LOC 1838Z 267DEG 38KT 4268 11270 4237 11257
4205 11274
HEDGESLocal storm report, Apr 21, 1:02 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
102 PM MDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL 2 SSE LORENZO 43.70N 111.86W
04/21/2011 M0.25 INCH JEFFERSON ID TRAINED SPOTTER
&&
CHATTINGSSpecial weather statement, Apr 21, 1:13 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
113 PM MDT THU APR 21 2011
IDZ019-020-023-032-212000-
CLARK ID-TETON ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE
ID-MADISON ID-FREMONT ID-
113 PM MDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
SOUTH CENTRAL CLARK COUNTY IN EASTERN IDAHO
MADISON COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
JEFFERSON COUNTY IN SOUTHEAST IDAHO
WEST CENTRAL TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 200 PM MDT
AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
ARCO TO 10 MILES SOUTH OF TERRETON TO 6 MILES NORTHEAST OF
GOSHEN..AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BERENICE... LEWISVILLE... MUD LAKE... ROBERTS... TERRETON AND
UCON...
LORENZO... MENAN... NORTHWEST INL... RIGBY AND RIRIE...
ARCHER... HAMER AND MONTEVIEW...
LAT...LON 4413 11257 4411 11171 4374 11122 4331 11192
4369 11241 4370 11327
TIME...MOT...LOC 1913Z 230DEG 55KT 4376 11304 4375 11231
4344 11190
HEDGESLocal storm report, Apr 21, 1:23 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
123 PM MDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND GST MINIDOKA 42.75N 113.49W
04/21/2011 M52.00 MPH MINIDOKA ID MESONET
1247 PM TSTM WND GST 17 W ABERDEEN 42.99N 113.18W
04/21/2011 M63.00 MPH POWER ID MESONET
1250 PM TSTM WND GST ATOMIC CITY 43.44N 112.81W
04/21/2011 M64.00 MPH BINGHAM ID MESONET
1250 PM TSTM WND GST 10 SSW SOUTHWEST INL 43.40N 113.02W
04/21/2011 E58.00 MPH BUTTE ID MESONET
&&
CHATTINGSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:30 AM MDT | Wind Advisory | PIH | 19 hr | |
| Apr 21, 9:50 AM MDT | Special Weather Statement | PIH | Butte | 40 min |
| Apr 21, 11:10 AM MDT | Special Weather Statement | PIH | Jefferson | 50 min |
| Apr 21, 11:32 AM MDT | Special Weather Statement | PIH | Minidoka | 43 min |
| Apr 21, 11:34 AM MDT | Special Weather Statement | PIH | Fremont | 41 min |
| Apr 21, 12:39 PM MDT | Special Weather Statement | PIH | Bannock, Oneida | 51 min |
| Apr 21, 1:13 PM MDT | Special Weather Statement | PIH | Jefferson, Madison | 47 min |
| Apr 21, 4:42 PM MDT | Special Weather Statement | PIH | Clark | 33 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.